MAUDE Adverse Event Report: IRVING MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

IRVING MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 13-2251-0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between the crystalized substance on the naturalyte drum and the reported burns which required medical treatment.Based on the information available, the burn is most likely caused by the substance which rubbed off onto the employee¿s glove, who then touched their back.It is known that overexposure to naturalyte on the skin could cause irritation and/or pain.However, at the time of this clinical investigation the manufacturer product investigation is still pending, thus the crystallization or substance cannot be identified.Should additional information become available, the clinical investigation will be reassessed and updated accordingly.
 
Event or Problem Description
A user facility reported that a drum of naturalyte was delivered damaged.It was reported that the product was crystallized on top of the drum.The drum did not appear to be damaged during the shipping process, however, the crystallized product was visible on the drum when it was delivered.The facility alleged that it is related to the manufacturing of the drum.While the worker was moving the drum, the crystallized product rubbed off onto the workers safety gloves.The product from the safety gloves came in contact with the worker's back and subsequently caused burns.It was reported that the worker needed to receive medical treatment (treatment details unknown) for the burns.The worker was reported to be doing fine.Additional details regarding the worker and the reported event were requested, however, not provided.The complaint device was reported to be available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Distribution center investigation: the complaint device was not returned to the distribution center for physical evaluation.Additional drums returned were evaluated, thereby confirming the allegation of dried naturalyte on top of the drums; however, there were no split seams or leaking drums.The customer was contacted, whereby they stated that they had no other complaint samples to be picked up.Plant investigation: the complaint device was not returned to the manufacturer for physical evaluation.The device history record (dhr) of the product was reviewed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
NATURALYTE 2251 2K 2.5CA 1MG 55 GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
IRVING MANUFACTURING PLANT
5201 regent suite 100
irving TX 75063
MDR Report Key7394031
Report Number1651896-2018-00001
Device Sequence Number16395619
Product Code KPO
UDI-Device Identifier00840861101863
UDI-Public00840861101863
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K981043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/29/2020
Device Catalogue Number13-2251-0
Device Lot Number18BTAC009
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;